Alert archive / Rhode Island / Freeze Warnings in 2007

Freeze Warning 6, NWS Boston/Norton, MA

November 7, 20074 counties in Rhode Island

NWS Boston/Norton, MA issued this freeze warning at Nov 7, 2007, 3:10 PM EST for 4 counties in Rhode Island. It took effect at Nov 8, 2007, 2:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2007, 3:10 PM EST (20:10 UTC)
In effect from
Nov 8, 2007, 2:00 AM EST
Expired
Nov 8, 2007, 8:00 AM EST
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 072010
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EST WED NOV 7 2007

RIZ002-004-005-007-080415-
/O.NEW.KBOX.FZ.W.0006.071108T0700Z-071108T1300Z/
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...PROVIDENCE...WARWICK...BRISTOL...
NEWPORT
310 PM EST WED NOV 7 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY. 

THE FREEZE WARNING IS FOR AREAS ADJACENT TO NARRAGANSETT BAY.

TEMPERATURES WILL FALL TO BETWEEN 30 AND 32 DEGREES FOR 3 HOURS
AROUND DAYBREAK THURSDAY MORNING.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
2 follow-up statements
000 
WWUS71 KBOX 080300
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1000 PM EST WED NOV 7 2007

RIZ002-004-005-007-081100-
/O.CON.KBOX.FZ.W.0006.071108T0700Z-071108T1300Z/
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...PROVIDENCE...WARWICK...BRISTOL...
NEWPORT
1000 PM EST WED NOV 7 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST
THURSDAY. 

THE FREEZE WARNING IS FOR AREAS ADJACENT TO NARRAGANSETT BAY AS WELL
AS THE PROVIDENCE METROPOLITAN AREA.

TEMPERATURES WILL FALL TO BETWEEN 30 AND 32 DEGREES FOR 3 HOURS
AROUND DAYBREAK THURSDAY MORNING.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBOX 080729
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
229 AM EST THU NOV 8 2007

RIZ002-004-005-007-081300-
/O.CON.KBOX.FZ.W.0006.000000T0000Z-071108T1300Z/
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...PROVIDENCE...WARWICK...BRISTOL...
NEWPORT
229 AM EST THU NOV 8 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

THE FREEZE WARNING IS FOR AREAS ADJACENT TO NARRAGANSETT BAY AS
WELL AS THE PROVIDENCE METROPOLITAN AREA.

TEMPERATURES WILL FALL TO BETWEEN 30 AND 32 DEGREES FOR A COUPLE
HOURS EARLY THIS MORNING ACROSS THE REGION.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Nov 7, 12:58 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 7, 12:58 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1258 PM EST WED NOV 7 2007

.SYNOPSIS...
A SECONDARY COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING.
HIGH PRESSURE WILL BUILD INTO SOUTHERN NEW ENGLAND TONIGHT THROUGH
AT LEAST THURSDAY NIGHT. LOW PRESSURE REDEVLOPING ALONG THE MID
ATLANTIC COAST FRIDAY MAY BRING LIGHT PRECIPITATION TO NEW ENGLAND
LATE FRIDAY INTO SATURDAY. HIGH PRESSURE WILL BRING DRIER WEATHER FOR
SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DIURNAL CU IS INCREASING RAPIDLY ACROSS NW ZONES THIS MORNING AS COLD
POOL ALOFT ACTS ON LOW LEVEL MOISTURE. EXPECT CLOUDS TO EXPAND EAST
THROUGH EARLY AFTERNOON AS THERE IS PLENTY OF LOW LEVEL MOISTURE
AROUND COMBINED WITH TEMPS NEAR -30 AT 500 MB. OVERALL...A PERIOD OF
MOCLOUDY SKIES LIKELY NORTHWEST MA AND SOUTHWEST NH WITH SKIES
BECOMING PTSUNNY ELSEWHERE AS CU DEVELOPS. CANT RULE OUT AN ISOLATED
SPRINKLE OR FLURRY ACROSS THE HIGHER TERRAIN OF SOUTHWEST NH AND
NORTHWEST MA.

HIGH TEMPERATURES WILL BE A BIT BELOW NORMAL FOR THIS TIME OF YEAR.
USED A BLEND OF THE MAV/MET GUIDANCE WHICH ALSO WAS SUPPORTED BY
MODEL 2 METER TEMPERATURE FIELDS.  HIGHS SHOULD BE BETWEEN 45 AND 50
ACROSS MUCH OF THE INTERIOR AND HIGHER TERRAIN...AND FROM AROUND 50
TO THE LOWER 50S ALONG THE COASTAL PLAIN.  WEST WINDS AROUND 15 MPH
GUSTING TO 25 MPH WILL MAKE IT FEEL RATHER CHILLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
DIURNAL CUMULUS CLOUDS SHOULD DISSIPATE EARLY THIS EVENING AND A
RATHER COLD AIRMASS FOR THIS TIME OF YEAR WILL INVADE THE REGION.
850 MB TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN -7C AND -8C.  WE
EXPECT A MOSTLY CLEAR NIGHT EXCEPT FOR FAR WESTERN MA/SOUTHWEST NH
WHERE LAKE EFFECT CLOUDS MAY FLIRT WITH THE REGION.
THE COLDEST NIGHT SO FAR THIS FALL SHOULD OCCUR AS OUTLYING
LOCATIONS FALL INTO THE 20S.  IN FACT...THE COLDEST LOCATIONS ACROSS
NORTHWEST MA AND SOUTHWEST NH COULD BOTTOM OUT NEAR 20 DEGREES.  EVEN
THE URBAN HEAT ISLAND OF BOSTON SHOULD SEE OVERNIGHT LOW
TEMPERATURES BOTTOM OUT IN THE LOWER 30S.

MOSTLY SUNNY SKIES SHOULD GIVE WAY TO MORE DIURNAL CUMULUS CLOUDS
LATER THURSDAY MORNING AND AFTERNOON...BUT THEY SHOULD NOT BE AS
EXTENSIVE AS TODAY.  THERE ALSO WILL BE SOME HIGH CLOUDINESS MOVING
INTO THE REGION WHICH CAN BE SEEN ON THE GFS/NAM 500 MB RELATIVE
HUMIDITY FORECASTS...SO THIS SHOULD RESULT IN SKIES BECOMING PARTLY
CLOUDY.  ALTHOUGH WINDS WILL GENERALLY BE LESS THAN 10 MPH ON
THURSDAY...HIGHS SHOULD ONLY RECOVER INTO THE 40S WHICH IS SUPPORTED
WELL BY THE LATEST MAV/MET GUIDANCE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MAIN CONCERN IS LOW PRESSURE MOVING THROUGH THE GREAT LAKES THURSDAY.
THIS LOW WILL REDEVELOP ALONG THE MID ATLANTIC COAST FRIDAY. THE
QUESTION IS WHETHER IT MOVES UP THE COAST OR OUT TO SEA. MODEL
CONSENSUS IS TO KEEP THE OCEAN CIRCULATION UNPHASED WITH THE NORTHERN
STREAM UPPER FLOW. A 120 KNOT JET SWINGING AROUND THE NORTHERN STREAM
AND INTO THE OFFSHORE SHOULD KICK THE SYSTEM OUT TO SEA. CONFIDENCE
IS HIGHER THAT THE BULK OF ANY PRECIP WOULD BE OFFSHORE. BUT WITH A
STIFF EAST FLOW AT THE SURFACE AND THE NORTHERN STREAM TROF MOVING
OVER THE TOP...WE WILL GO WITH LOW CHANCE POPS FRIDAY NIGHT AND
SATURDAY.

TEMPS ALOFT IN THE MIXING RANGE FRIDAY WILL BE THE EQUIVILENT OF -7C
TO -9C...SO MAX TEMPS SHOULD BE IN THE 40S. ON SATURDAY CLOUDS AND
AN EAST NORTHEAST FLOW...AND WATER TEMPS IN THE GULF OF MAINE AND
MASS BAY ARE IN THE MID 40S TO LOW 50S...SO HIGH TEMPS SHOULD AGAIN
BE IN THE 40S.

SUN SHOULD BE DRY AS HIGH PRES BUILDS INTO THE REGION. TEMPS ALOFT
WILL LINGER IN THE EQUIVILENT RANGE OF -7C TO -9C...SO CONTINUED COOL
WITH MAX TEMPS IN THE 40S.

FORECAST CONFIDENCE IS LOW BEYOND SUN DUE TO MODEL SPREAD REGARDING
NEXT NORTHERN STREAM SHORTWAVE TO APPROACH NEW ENG SUN NGT/MON.
ECMWF/UKMET AND GGEM SHOW AMPLIFYING SHORTWAVE MOVING INTO NEW ENG
WHILE GFS AND ENSEMBLE MEMBERS INDICATE FLATTER SHORTWAVE FURTHER
NORTH.  WE LEANED TOWARD HPC SOLUTION WHICH MAINTAINS DRY CONDITIONS
SUN NGT THROUGH TUE BUT CONFIDENCE IS LOW.  TEMPS WILL REMAIN BELOW
NORMAL THROUGH EARLY NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
IN THE SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. SCT-BKN CU WILL
PERSIST INTO EARLY THIS EVENING BEFORE CLEARING. THU SHOULD HAVE LESS
CU THAN TDA BUT DO EXPECT MORE HIGH CLOUDS TO OVERSPREAD THE REGION
FROM THE WEST.

THU NIGHT...VFR WITH BKN MID/HIGH CLOUDS.

LONGER RANGE...FRIDAY THROUGH SUNDAY... VFR CONDITIONS THROUGH
FRIDAY ALL AREAS. CONDITIONS MAY LOWER TO MVFR FRI NIGHT/SAT...ESPECIALLY
SOUTHEAST TERMINALS. VFR SUN.

&&

.MARINE...
IN THE SHORTER TERM...TODAY THROUGH THURSDAY...
WE DISCONTINUED SCA FOR COASTAL SOUNDS AS REPORTS FROM MAREPS AND
BUOY OBSERBATIONS INDICATE WIND GUSTS BELOW 25 KTS. WIND FIELD NOT
EXPECTED TO INCREASE THIS AFTERNOON SO GUSTS WILL CONTINUE AROUND
20-22 KTS. SCA WILL CONTINUE FOR OUTER SOUTHERN WATERS...MAINLY FOR
SEAS ABOVE 5 FT.

FOR TONIGHT...WE PROBABLY WILL SEE GUSTS CONTINUE IN THE HIGH TEENS
TO LOW 20 KNOT RANGE ACROSS THE OPEN WATERS AS COLD AIR ALOFT WILL
CREATE SOME DECENT MIXING OVER THE OPEN OCEAN.

WINDS DIMINISH ON THURSDAY AS HIGH PRESSURE BUILDS INTO THE REGION.
NO HEADLINES ARE ANTICIPATED.

IN THE LONGER TERM...
WINDS AND SEAS SUBSIDE FOR THURSDAY AND THURSDAY NIGHT AS HIGH
PRESSURE MOVES INTO THE REGION.  NE FLOW INCREASES FRI INTO SAT.
MAGNITUDE OF WIND FRI NIGHT THROUGH SAT NIGHT WILL DEPEND OF HOW
CLOSE OCEAN STORM GETS. BUT WITH HIGH PRESSURE SITTING NORTH OF NEW
ENGLAND THE RESULTING PRESSURE GRADIENT SHOULD BE ENOUGH TO SUPPORT
EASTERLY SMALL CRAFT ADVISORY CONDITIONS. GALES WOULD BE POSSIBLE SAT
IF LOW TRACKS CLOSER TO NEW ENGLAND OR IF THE LOW WERE DEEPER OR THE
HIGH STRONGER. GUSTY NORTHERLY WINDS MAY LINGER INTO SUN BUT THIS IS
UNCERTAIN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR ANZ254-
     255.

&&

SYNOPSIS...WTB
NEAR TERM...KJC/FRANK
SHORT TERM...FRANK
LONG TERM...WTB
AVIATION...WTB/KJC
MARINE...WTB/KJC/FRANK
Hazardous weather outlook, Nov 7, 3:24 AM EST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
324 AM EST WED NOV 7 2007

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
324 AM EST WED NOV 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-080830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
324 AM EST WED NOV 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN OCEAN STORM IS EXPECTED TO DEVELOP SOUTH OF NEW ENGLAND LATE
FRIDAY INTO SATURDAY.  THERE IS A LOW CHANCE OF GALE FORCE WINDS ON
SATURDAY...ESPECIALLY ACROSS THE SOUTHERN WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Rhode Island, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.